MAUDE Adverse Event Report: Stryker Neurovascular Cork EXCELSIOR XT-27 STD PRE-SHAPED 150CM; Catheter, Percutaneous, Neurovasculature

Stryker Neurovascular Cork EXCELSIOR XT-27 STD PRE-SHAPED 150CM; Catheter, Percutaneous, Neurovasculature
Catalog Number M003XT2750910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the microcatheter (subject device) was used in the treatment of opthalmic artery aneurysm procedure.After the stent was advanced to the midsection of the subject microcatheter, resistance was encountered.The physician then increased the pushing force resulting in fracture to the hub of the subject device.The subject device was then withdrawn and replaced, and the procedure was reported to be completed successfully without any clinical consequence to the patient.However, when the subject device was returned for analysis the shaft of the subject device was observed to be kinked/bent, flat/crushed and had friction at the damaged sections.Also, the shaft of the subject device was noted to be broken/fractured.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was noted to be kinked/bent.The catheter shaft was noted to be flat/crushed.The catheter shaft was broken/fractured under the primary strain relief.As a part of functional inspection, a 0.027" pin gauge was inserted into the catheter hub without issue.The catheter could not be flushed as the catheter shaft was broken at the hub.A 0.0265" patency mandrel was advanced through the microcatheter, resistance was encountered in areas of damage.The reported event of 'catheter hub broken/fractured' could not be replicated.However, the analysis results are consistent with the reported event.The reported event of 'catheter shaft friction' was confirmed.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during stent delivery, the stent encountered resistance after being delivered to the mid-segment of the subject microcatheter.The physician continued to push, and the resistance increased.The physician increased the pushing force to attempt advancement, at which point the hub of the microcatheter fractured.Based on a review of all available information and the analysis of the returned device it is probable that manipulation of the device due resistance would have caused the damage noted during analysis.The complaint was reported for hub broken/fracture; however, the location of the fracture on the catheter shaft would have been perceived as hub fracture.An assignable cause of procedural factors will be assigned to the reported event of 'catheter hub broken/fractured' and the reported and analysed event of 'catheter shaft friction' as well as the analysed events of 'catheter shaft kinked/bent', 'catheter shaft flat/crushed', and 'catheter shaft broken/fractured' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
Catheter, Percutaneous, Neurovasculature
Manufacturer (Section D)
Stryker Neurovascular Cork
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
Stryker Neurovascular Cork
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
+1(510)413-2500
MDR Report Key50892962
Report Number3008881809-2026-00598
Device Sequence Number12262438
Product Code QJP
UDI-Device Identifier04546540698155
UDI-Public(01)04546540698155(17)281208(10)26007148
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K242289
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750910
Device Lot Number26007148
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/17/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Lattice Flow Diverter Stent (Non-Stryker); Synchro Guidewire (Stryker)
Patient Age71 YR
Patient SexFemale
Patient RaceAsian